International Journal of Stochastic Analysis

International Journal of Stochastic Analysis / 1991 / Article

Open Access

Volume 4 |Article ID 806707 | https://doi.org/10.1155/S1048953391000254

Lev Abolnikov, Alexander Dukhovny, "Markov chains with transition delta-matrix: ergodicity conditions, invariant probability measures and applications", International Journal of Stochastic Analysis, vol. 4, Article ID 806707, 23 pages, 1991. https://doi.org/10.1155/S1048953391000254

Markov chains with transition delta-matrix: ergodicity conditions, invariant probability measures and applications

Received01 Mar 1991
Revised01 Aug 1991

Abstract

A large class of Markov chains with so-called Δm,n-and Δm,n-transition matrices (“delta-matrices”) which frequently occur in applications (queues, inventories, dams) is analyzed.The authors find some structural properties of both types of Markov chains and develop a simple test for their irreducibility and aperiodicity. Necessary and sufficient conditions for the ergodicity of both chains are found in the article in two equivalent versions. According to one of them, these conditions are expressed in terms of certain restrictions imposed on the generating functions Ai(z) of the elements of the ith row of the transition matrix, i=0,1,2,; in the other version they are connected with the characterization of the roots of a certain associated function in the unit disc of the complex plane. The invariant probability measures of Markov chains of both kinds are found in terms of generating functions. It is shown that the general method in some important special cases can be simplified and yields convenient and, sometimes, explicit results.As examples, several queueing and inventory (dam) models, each of independent interest, are analyzed with the help of the general methods developed in the article.

Copyright © 1991 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views194
Downloads448
Citations

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.